Alert archive / South Dakota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 71, NWS Sioux Falls, SD

June 11, 2010Brookings County, Lake County, Moody County, South Dakota; Lincoln County, Pipestone County, Minnesota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 11, 2010, 3:39 AM CDT for Brookings County, Lake County, Moody County, South Dakota; Lincoln County, Pipestone County, Minnesota. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2010, 3:39 AM CDT (08:39 UTC)
Expired
Jun 11, 2010, 4:30 AM CDT
In force
51 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lincoln County, MN, Pipestone County, MN, Brookings County, SD, Lake County, SD, Moody County, SD

The radar

The Sioux Falls radar (KFSD), 70 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 1:13 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2010-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2010-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
412 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

481 
WUUS53 KFSD 110839
SVRFSD
MNC081-117-SDC011-079-101-110930-
/O.NEW.KFSD.SV.W.0071.100611T0839Z-100611T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
339 AM CDT FRI JUN 11 2010

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LINCOLN COUNTY IN SOUTHWEST MINNESOTA...
  PIPESTONE COUNTY IN SOUTHWEST MINNESOTA...
  BROOKINGS COUNTY IN EAST CENTRAL SOUTH DAKOTA...
  NORTHEASTERN LAKE COUNTY IN EAST CENTRAL SOUTH DAKOTA...
  MOODY COUNTY IN EAST CENTRAL SOUTH DAKOTA...

* UNTIL 430 AM CDT

* AT 338 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM BROOKINGS TO 8 MILES NORTH OF COLMAN TO
  TRENT...AND MOVING NORTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  EGAN AROUND 350 AM CDT...
  AURORA AROUND 355 AM CDT...
  FLANDREAU AROUND 400 AM CDT...
  WHITE AROUND 405 AM CDT...
  WARD...ELKTON...PIPESTONE NATIONAL MONUMENT AND PIPESTONE AROUND
  430 AM CDT...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BUSHNELL AND IHLEN.

THIS REPLACES THE PREVIOUS WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS THE TRI-STATE AREA. THIS IS A DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4454 9632 4424 9626 4386 9612 4385 9689
      4406 9693 4434 9712
TIME...MOT...LOC 0838Z 244DEG 17KT 4430 9677 4410 9682
          4386 9663
WIND...HAIL 60MPH <1.00IN

$$

BT
2 follow-up statements
532 
WWUS53 KFSD 110923
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
423 AM CDT FRI JUN 11 2010

SDC079-110932-
/O.CAN.KFSD.SV.W.0071.000000T0000Z-100611T0930Z/
LAKE SD-
423 AM CDT FRI JUN 11 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAKE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4386 9683 4403 9681 4432 9690 4445 9639
      4424 9626 4386 9612
TIME...MOT...LOC 0922Z 282DEG 15KT 4428 9668 4408 9661
          4385 9652

$$

MNC081-117-SDC011-101-110930-
/O.CON.KFSD.SV.W.0071.000000T0000Z-100611T0930Z/
LINCOLN MN-PIPESTONE MN-MOODY SD-BROOKINGS SD-
423 AM CDT FRI JUN 11 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BROOKINGS...MOODY...PIPESTONE AND SOUTHWESTERN LINCOLN COUNTIES UNTIL
430 AM CDT...

AT 422 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM AURORA TO FLANDREAU TO 7 MILES WEST OF JASPER...MOVING EAST AT
15 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WARD AND ELKTON AROUND 430 AM CDT...

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
BUSHNELL AND IHLEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4386 9683 4403 9681 4432 9690 4445 9639
      4424 9626 4386 9612
TIME...MOT...LOC 0922Z 282DEG 15KT 4428 9668 4408 9661
          4385 9652
WIND...HAIL 60MPH <1.00IN

$$

SCHUMACHER
991 
WWUS53 KFSD 110931
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
431 AM CDT FRI JUN 11 2010

MNC081-117-SDC011-101-110940-
/O.EXP.KFSD.SV.W.0071.000000T0000Z-100611T0930Z/
LINCOLN MN-PIPESTONE MN-MOODY SD-BROOKINGS SD-
431 AM CDT FRI JUN 11 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROOKINGS...
MOODY...PIPESTONE AND SOUTHWESTERN LINCOLN COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY...HOWEVER GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH 
THESE THUNDERSTORMS AS THE MOVE INTO LINCOLN AND PIPESTONE COUNTIES.

LAT...LON 4386 9683 4403 9681 4432 9690 4445 9639
      4424 9626 4386 9612
TIME...MOT...LOC 0923Z 282DEG 15KT 4428 9667 4408 9660
          4385 9652

$$

SCHUMACHER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 8:00 PM CDT, 7 hours 39 minutes earlier.

Area forecast discussion, Jun 10, 8:00 PM CDT, 7 hours 39 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
800 PM CDT THU JUN 10 2010

.DISCUSSION...
STORMS RAPIDLY DEVELOPING ACROSS CENTRAL AND WESTERN SOUTH DAKOTA
INTO WESTERN NEBRASKA ALONG COLD FRONT AS A SERIES OF SHORTWAVES
TRAVERSE THE FRONT. EXPECT FRONT TO SHIFT TO THE EAST OVERNIGHT WITH
CONVECTION BEGINNING TO AFFECT THE WESTERN REACHES OF THE FORECAST
AREA AROUND 9 PM. WARM AIR ADVECTION HAS LET TO SOME ISOLATED
SHOWERS AHEAD OF THE THUNDERSTORMS ACROSS CENTRAL SOUTH DAKOTA.
MADE A FEW MINOR TWEAKS TO INCREASE POPS ACROSS WESTERN CWA THIS
EVENING...BUT IN GENERAL FORECAST IN GOOD SHAPE. HAVE ALSO CONTINUED
FLASH FLOOD WATCH FOR SOUTHERN HALF OF FORECAST AREA TONIGHT WHERE
ONE TO THREE INCHES OF RAIN FELL THIS MORNING. UPDATED PRODUCTS
POSTED.

&&

.AVIATION...
SCATTERED -SHRA MOVING NORTH OUT OF NEBRASKA DUE TO WARM AIR
ADVECTION WILL CONTINUE TO DEVELOP BUT WITH LOSS OF HEATING
SOON...COVERAGE SHOULD DIMINISH.  MVFR CIGS OVER EASTERN THIRD OF
CWFA ATTM ASSOCIATED WITH -SHRA.  WILL CONTINUE WITH MVFR CIGS EAST
AND IN THE WEST CIGS WILL BEGIN TO DECREASE AS -TSRA BEGIN TO
DEVELOP AND MIGRATE EAST.

&&

.PREV DISCUSSION...
MCS WHICH MOVED ACROSS THE AREA EARLY TODAY DUMPED A WIDESPREAD 1 TO
2 INCHES OF RAIN FROM INTERSTATE 90 SOUTH. LOOKING FOR A SOMEWHAT
SIMILAR SITUATION LATE TONIGHT AS ANOTHER DISTURBANCE MOVES ACROSS
THE AREA. COULD SEE A FEW ELEVATED STORMS DEVELOPING THIS EVENING
NORTH OF I90 AND INTO S CNTRL SD THIS EVENING...BUT MOST OF THE
THUNDERSTORM ACTIVITY WILL HOLD OFF UNTIL LATE TONIGHT. SHOULD SEE
THUNDERSTORMS DEVELOP LEE OF THE ROCKIES IN CO AND SPREAD NE ACROSS
NEB AND EVENTUALLY INTO SE SD AFTER MIDNIGHT. COMPLEX OF STORMS TO
THEN MOVE INTO SW MN AND NW IA LATE TONIGHT. SOME THUNDERSTORMS
COULD BE SEVERE...WITH THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS
ACROSS S CNTRL AND SE SD. ELEVATED CAPE AND SHEAR WILL BE SUPPORTIVE
OF LARGE HAIL MAINLY ALONG AND S OF I 90...BUT DEEP WARM MOIST LAYER
SUGGESTS A GOOD DEAL OF MELTING BEFORE HAIL REACHES THE GROUND. SO
MAINLY LOOKING AT QUARTER TO GOLF BALL HAIL TONIGHT. FARTHER
NORTH...CAPE PROFILES LOOKING TALL AND SKINNY...MORE SUPPORTIVE OF
SMALL HAIL OR HEAVY RAIN. MAIN SEVERE WIND THREAT SHOULD BE THROUGH
THE MO VALLEY...WHERE STORMS COULD BE CLOSER TO SURFACE BASED. IN
ADDITION TO THE POTENTIAL FOR SEVERE STORMS...HEAVY RAIN WILL OCCUR
WITH SOME STORMS...ESPECIALLY SHOULD THE MCS ROLL THROUGH. EXPECTING
WIDESPREAD 1 TO 2 INCHES WITH UPWARDS WITH LOCALLY 3 TO 4 INCH
AMOUNTS POSSIBLE. A FLASH FLOOD WATCH HAS BEEN ISSUE FOR TONIGHT AND
CONTINUES ACROSS NW IA THROUGH TOMRROW AFTERNOON.   /LIEBL

FRI THRU SAT...LOOKS LIKE WE ARE CONTINUING THE VERY WAVY PATTERN
WITH UPPER TROFFING TO THE WEST. THE ANTICIPATED MCS THAT SHOULD
AFFECT OUR AREA LATE TONIGHT WILL BE EXITING OUR CWFA THRU FRIDAY
MORNING. THE MODELS BECOME CONVECTIVELY CONTAMINATED WITH THE SFC
FRONT ITSELF BEHIND THE MCS...SO BLENDING WAS IN ORDER. BY LATE
AFTERNOON...AM THINKING THAT THE SFC BOUNDARY SHOULD BE MOVG THRU NW
IA. HOWEVER...THE H85 BOUNDARY BASICALLY DRIFTS EVER SO SLOWLY SEWD
THRU THESE TWO DAYS LIKELY PROVIDING A FOCUS FOR AT LEAST OFF AND ON
SCT CONVECTION. THEREFORE AFTER THE MCS DEPARTS FRI MORNING...MY
THOUGHTS ARE THAT CONVECTION COULD RE FIRE IN THE AFTERNOON FAIRLY
CLOSE TO THE SFC AND H85 BOUNDARIES...WITH THE HIGHEST POPS
WARRANTED ALONG AN AXIS FROM EXTREME SERN SD TO SWRN MN...ALSO
INCLUDING A GOOD PORTION OF NW IA. MU ELEVATED CAPES IN NW IN THE
H925-H85 LYR ARE QUITE STOUT...ABOUT 2000-3000 J/KG...WHICH MAY BE
ENOUGH TO GIVE SOME SVR TS IN NW IA IN THE AFTERNOON. THIS IS IFFY
HOWEVER...BECAUSE IF SCT CONVECTION CONTINUOUSLY FIRES ALONG THE
BOUNDARY...THEN THE ATMOSPHERE MAY NOT RECHARGE ENOUGH TO GO SEVERE.
SOMETHING TO WATCH FOR THOUGH...AS THESE CAPES ARE BEEFY ENOUGH TO
ALLOW UPDRAFTS TO PRODUCE LARGE HAIL. STILL KEPT LIKELY POPS GOING
DEEPER INTO NW IA NEAR THE SFC BOUNDARY FRIDAY EVENING...
PROGRESSIVELY LOWERING THEM HEADING N AND NW FROM THERE. THEN LATE
FRIDAY NIGHT...THE H85 BOUNDARY SNAKES AROUND THRU THE SRN PARTS OF
OUR FA...WHICH MAY CONTINUE TO DEVELOP CONVECTION. AND FINALLY
ANOTHER SHORT WAVE WITH AN MCS MAY IMPACT OUR SWRN ZONES LATE FRIDAY
NIGHT!

SO AM ANTICIPATING THAT THE MCS WILL THEN LIFT NEWD THRU THE NWRN
HALF OF OUR FA ON SATURDAY. BUT ONE THING OF NOTE IS THAT THE JET
STREAK IS FURTHER NORTH IN SOUTH CENTRAL CANADA INSTEAD OF THE WRN
GRTLKS. SO THERE MAY BE LESS RR QUAD JET INFLUENCE THAN THOUGHT
BEFORE. CHCS OF TSRA ARE WARRANTED ELSEWHERE ALSO ON SATURDAY
BECAUSE THERE IS A VERY REAL CHC THAT ANOTHER WRMFNT WILL DEVELOP
BEHIND THE SHORT WAVE...EXTENDING FM YANKTON TO NEAR MARSHALL AT 18Z
SATURDAY. SO THEN AS THIS FRONT MOVES SEWD AS A SUBTLE CDFNT
SATURDAY AFTERNOON...CONVECTION COULD ALSO DEVELOP NEAR THE BOUNDARY
IN OUR SERN HALF AS WE ARE NOT REALLY CAPPED OFF.

AFTER THAT...THE VARIOUS MODELS ARE EXTREMELY MESSY AND VERY
POLLUTED WITH LEFTOVER CONVECTION. THEREFORE CONTINUED THE TREND OF
DRYING THINGS OUT FM NW TO SE SAT NIGHT WHICH LOOKS REASONABLE IN
THE ABSENCE OF ANY WAVES. THEN JUST GIVING SMALL CHCS FOR RAIN IN
OUR SWRN ZONES ON SUNDAY.

FOR TEMPERATURES...STILL THINKING THAT NW IA MAY WARM UP WELL INTO
THE 80S AHEAD OF THE FIRST CDFNT ON FRIDAY. THEN SAT AND SUN SHOULD
SEE SEASONABLY COOL TEMPERATURES WITH CLOUD COVER SIMILAR TO WHAT
MAY OCCUR IN THE EXTENDED DETAILED BELOW.   /MJF

IN THE EXTENDED...THE 12Z GFS AND ECMWF ARE ACTUALLY IN DECENT
AGREEMENT SUN NIGHT THRU THURSDAY WITH THE UPPER AIR PATTERN.
THEREFORE JUST FOLLOWED THESE SOLUTIONS ALONG WITH A MIX OF HPC LATE
IN THE EXTENDED WHO HAVE ACCESS TO ECMWF ENS MEAN GRIDS. SO...THE
PATTERN REMAINS ACTIVE WITH PERSISTENT UPPER TROFFING IN THE CENTRAL
AND NRN ROCKIES. IT APPEARS THAT THERE ARE TWO MAIN WAVES TO CONTEND
WITH. THE FIRST ONE BEGINS TO ENTER OUR CWFA SUN NIGHT...WITH THE
CRUX OF THE WAVE OVER THIS AREA MONDAY AND MONDAY NIGHT. THE SECOND
ONE AFFECTS THE FA WED AND WED NIGHT...POSSIBLY LINGERING ON
THURSDAY IF THE 12Z GFS IS RIGHT. WILL TRY TO FINE TUNE THE TIMING
OF THESE TWO WAVES WITH FRIDAYS FORECAST. ONE THING THAT WILL LIKELY
NEED ADJUSTED FOR SURE IS THE SFC WINDS. THE FIRST WAVE LOOKS LIKE
IT DEFINITELY WORKS A SFC FRONT THRU THIS AREA MON NIGHT AND TUE...
SHIFTING THE WINDS TO A WLY COMPONENT. THIS IS NOT REFLECTED YET IN
THE GRIDS...AND WILL LIKELY BE ADJUSTED TOMMOROW. CONCERNING
TEMPERATURES...AS IN DAYS PAST...WITH CLOUD COVER AND PERIODIC CHCS
FOR RAIN CONTINUED THE TREND OF SEASONABLY COOL TEMPERATURES. BUT
NOTHING REAL EXTREME AS FAR AS BEING TOO CHILLY. THEREFORE TRENDED
VERY CLOSE TO 00Z MEX AND HPC TEMPERATURES.   /MJF

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
     FOR IAZ001>003-012>014-020>022-031-032.

MN...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
     FOR MNZ089-090-098.

NE...FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH FRIDAY
     MORNING FOR NEZ013-014.

SD...FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH FRIDAY
     MORNING FOR SDZ050-057>071.
&&
Hazardous weather outlook, Jun 10, 5:15 PM CDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
515 PM CDT THU JUN 10 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
515 PM CDT THU JUN 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS EVENING ACROSS
CENTRAL SOUTH DAKOTA AND NEBRASKA. STORMS WILL BECOME WIDESPREAD
AND ORGANIZE INTO A LARGE THUNDERSTORM COMPLEX AROUND MIDNIGHT.
THIS THUNDERSTORM COMPLEX IS EXPECTED TO MOVE EAST ALONG THE
INTERSTATE 90 CORRIDOR AND MISSOURI VALLEY AFTER MIDNIGHT. THIS
COMPLEX OF STORMS WILL MAINLY PRODUCE HEAVY RAINFALL...BUT A FEW
OF THE STRONGER EMBEDDED THUNDERSTORMS MAY PRODUCE HAIL TO THE
SIZE OF QUARTERS.

FLOODING...
THUNDERSTORMS COULD REPEATEDLY MOVE ACROSS THE AREA OVERNIGHT.
WITH ABUNDANT MOISTURE IN PLACE...AREAS OF HEAVY RAINFALL ARE
EXPECTED...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 90...AND
THROUGH THE MISSOURI VALLEY. RAINFALL RATES OF UP TO 2 INCHES
WILL BE POSSIBLE. OVERNIGHT RAINFALL AMOUNTS MAY EXCEED 3 INCHES
IN SOME LOCATIONS. PREVIOUS RECENT RAINFALL WILL MAKE THESE AREAS
SUSCEPTIBLE TO FLASH FLOODING SHOULD HEAVY RAINS OCCUR TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON
NEAR A FRONTAL BOUNDARY ACROSS IOWA. A FEW STORMS MAY PRODUCE
LARGE HAIL AND DAMAGING WIND. OTHER STORMS WILL DEVELOP LATER
FRIDAY NIGHT THROUGH THE MISSOURI VALLEY...WITH A FEW STORMS
CAPABLE OF HAIL UP TO HALF DOLLAR SIZE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 7 PM.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 11, 2:28 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
228 AM CDT FRI JUN 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND GST     YANKTON                 42.89N 97.39W
06/11/2010  M67 MPH          YANKTON            SD   AWOS

&&

JH
Local storm report, Jun 11, 2:52 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
252 AM CDT FRI JUN 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND GST     SALEM                   43.72N 97.39W
06/11/2010  E65.00 MPH       MCCOOK             SD   CO-OP OBSERVER

            STRONG WINDS LASTED ABOUT 25 MINUTES. ALSO MEASURED OVER
            1.5 INCHES RAINFALL AS LINE OF STORMS MOVED THROUGH.

0242 AM     TSTM WND GST     SIOUX FALLS             43.54N 96.73W
06/11/2010  M74.00 MPH       MINNEHAHA          SD   EMERGENCY MNGR

            MEASURED WITH HANDHELD DEVICE

&&

JH
Local storm report, Jun 11, 3:34 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
334 AM CDT FRI JUN 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     TSTM WND GST     5 W SIOUX FALLS         43.54N 96.83W
06/11/2010  E76.00 MPH       MINNEHAHA          SD   EMERGENCY MNGR

            WOOD AND SIDING BLOWN OFF A NEW HOUSE IN THE STONEY CREEK
            AND ELLIS ROAD AREA. ALSO A SECTION OF PRIVACY FENCE
            BLOWN OVER.

0251 AM     TSTM WND GST     2 NW SIOUX FALLS        43.56N 96.76W
06/11/2010  E75.00 MPH       MINNEHAHA          SD   EMERGENCY MNGR

            LARGE TREE GREATER THAN 2 FEET IN DIAMETER BLOWN DOWN AND
            BLOCKING ROADWAY AT 1105 NORTH HOLLY AVENUE.

0252 AM     TSTM WND GST     2 ENE SIOUX FALLS       43.55N 96.70W
06/11/2010  E75.00 MPH       MINNEHAHA          SD   EMERGENCY MNGR

            THREE GARAGES BLOWN OFF OF HOMES IN THE AREA OF 7804 WEST
            ELI COURT.

0255 AM     FLASH FLOOD      4 SW SIOUX FALLS        43.51N 96.80W
06/11/2010                   MINNEHAHA          SD   EMERGENCY MNGR

            41ST STREET AND CAMBRIDGE AVENUE UNDER 2 OR MORE FEET OR
            WATER.

0307 AM     TSTM WND GST     6 WSW SIOUX FALLS       43.51N 96.83W
06/11/2010  E75.00 MPH       MINNEHAHA          SD   EMERGENCY MNGR

            LIGHT POLES KNOCKED OVER FROM WIND AT 48TH STREET AND
            ELLIS ROAD.

&&

TRM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 11:56 PM CDTSevere Thunderstorm WarningFSDAurora, Brule, Charles Mix, Douglas, Sanborn49 min
Jun 11, 12:19 AM CDTSevere Thunderstorm WarningFSDAurora, Davison, Douglas, Hanson, Hutchinson, Sanborn41 min
Jun 11, 12:26 AM CDTFlash Flood WarningFSDAurora, Jerauld, Sanborn3 hr
Jun 11, 12:49 AM CDTSevere Thunderstorm WarningFSDDavison, Hanson, Hutchinson, McCook, Turner41 min
Jun 11, 1:20 AM CDTSevere Thunderstorm WarningFSDHanson, Hutchinson, McCook, Turner, Yankton40 min
Jun 11, 1:23 AM CDTFlash Flood WarningFSDDavison, Hanson, McCook, Miner, Sanborn3 hr
Jun 11, 1:31 AM CDTSevere Thunderstorm WarningFSDHanson, Lake, McCook, Miner44 min
Jun 11, 1:50 AM CDTSevere Thunderstorm WarningFSDBon Homme, Clay, Yankton40 min
Jun 11, 1:51 AM CDTSevere Thunderstorm WarningFSDHutchinson, Lincoln, McCook, Minnehaha, Turner, Yankton39 min
Jun 11, 1:58 AM CDTSevere Thunderstorm WarningFSDLake, McCook, Miner, Minnehaha, Moody47 min
Jun 11, 2:15 AM CDTSevere Thunderstorm WarningFSDClay, Union30 min
Jun 11, 2:24 AM CDTSevere Thunderstorm WarningFSDLincoln, Minnehaha, Turner51 min
Jun 11, 2:31 AM CDTSevere Thunderstorm WarningFSDLake, Moody29 min
Jun 11, 2:36 AM CDTSevere Thunderstorm WarningFSDUnion39 min
Jun 11, 2:39 AM CDTFlash Flood WarningFSDBon Homme, Clay, Hutchinson, Lincoln, Turner, Yankton3 hr
Jun 11, 2:43 AM CDTFlash Flood WarningFSDLincoln, Minnehaha, Turner3 hr
Jun 11, 2:55 AM CDTSevere Thunderstorm WarningFSDBrookings, Lake, Minnehaha, Moody50 min
Jun 11, 2:58 AM CDTSevere Thunderstorm WarningFSDLincoln, Minnehaha47 min
Jun 11, 3:17 AM CDTFlash Flood WarningFSDUnion3 hr
Jun 11, 3:32 AM CDTFlash Flood WarningFSDBrookings, Lake, Moody3 hr
Jun 11, 5:56 AM CDTAreal Flood WarningFSDAurora, Bon Homme, Charles Mix, Davison, Douglas, Hanson and 5 more12 hr
Jun 11, 9:31 AM CDTRiver Flood WarningFSDMcCook, Turner6 days
Jun 11, 9:31 AM CDTRiver Flood WarningFSDLincoln, Turner22 days
Jun 11, 9:31 AM CDTRiver Flood WarningFSDClay, Turner22 days
Jun 11, 9:31 AM CDTRiver Flood WarningFSDDavison18 days
Jun 11, 10:03 AM CDTRiver Flood WarningFSDBrookings, Moody14 days
Jun 11, 10:03 AM CDTRiver Flood WarningFSDLincoln, Union21 days
Jun 11, 10:03 AM CDTRiver Flood WarningFSDUnion23 days
Jun 11, 3:31 PM CDTFlash Flood WatchFSDAurora, Bon Homme, Brule, Charles Mix, Clay, Davison and 12 more18 hr
Jun 11, 3:30 AM CDTSevere Thunderstorm WarningFSDNobles, Rock45 min
Jun 11, 3:57 AM CDTSevere Thunderstorm WarningFSDJackson48 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2010Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.